Alert archive / Minnesota / Severe Thunderstorm Warnings in 1998
Severe Thunderstorm Warning 70, NWS Aberdeen, SD
NWS Aberdeen, SD issued this severe thunderstorm warning at Jun 26, 1998, 7:46 PM CDT for Big Stone County, Traverse County, Minnesota. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 26, 1998, 7:46 PM CDT (00:46 UTC)
- Expired
- Jun 26, 1998, 8:45 PM CDT
- In force
- 59 min
- Issued by
- NWS Aberdeen, SD
- Area
- Whole counties
Counties Big Stone County, MN, Traverse County, MN
The radar
The Aberdeen radar (KABR), 154 km from the middle of the area, began a volume at 00:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 26, 4:30 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 0.8 hours before the alert went out and 238 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1872 J/kg
- Mixed-layer CIN
- -138 J/kg
- Mixed-layer LCL
- 810 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 311 m²/s²
- 0-3 km storm-relative helicity
- 469 m²/s²
- Significant tornado parameter
- 3.0
- Supercell composite
- 26.1
The text
The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 8:53 PM CDT, 22 hours 53 minutes earlier.
Area forecast discussion, Jun 25, 8:53 PM CDT, 22 hours 53 minutes before
AREA FORECAST DISCUSSION FOR CENTRAL/NORTH CENTRAL/NORTHEAST SD AND FOR TRAVERSE/BIG STONE COUNTIES OF MN NATIONAL WEATHER SERVICE ABERDEEN SD 853 PM CDT THU JUN 25 1998 STRONG LOW PRESSURE SHOULD BE CENTERED OVER NORTHWEST NEBRASKA BY MORNING. AS THE SYSTEM ORGANIZES...SOME THUNDERSTORM ACTIVITY IS POSSIBLE TONIGHT. HOWEVER...DRY AIR IN PLACE OVER THE AREA SHOULD LIMIT CONVECTION. WILL LOWER POPS THROUGHOUT THE COUNTY WARNING AREA WITH THE GREATEST POSSIBILITY ACROSS NORTHCENTRAL SOUTH DAKOTA WHERE MOISTURE IS DEEPER. OTHERWISE...THINGS LOOK OK. .ABR...NONE. CB
In the hours before
Special weather statement, Jun 26, 3:58 PM CDT, 3 hours 48 minutes before
MNZ039-046-SDZ004>011-016>023-034>037-045-048-051-270300- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ABERDEEN SD 358 PM CDT (258 PM MDT) FRI JUN 26 1998 ...TORNADO WATCH UNTIL 10 PM FOR ALL OF NORTHEAST SOUTH DAKOTA... PART OF WEST CENTRAL MINNESOTA AND PART OF CENTRAL SOUTH DAKOTA. SOME COMMUNITIES IN THE WATCH ARE COLUMBIA...ABERDEEN...WEBSTER... SISSETON...WHEATON...ORTONVILLE...PIERRE...MILLER AND GETTYSBURG. TORNADOES AND SEVERE THUNDERSTORMS ARE POSSIBLE IN THE WATCH AREA. PLEASE TAKE COVER IF A WARNING IS ISSUED. TDK
Local storm report, Jun 26, 4:33 PM CDT, 3 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ABERDEEN SD
433 PM CDT FRI JUN 26 1998
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0400 PM 1 SE GROTON SD TORNADO
06/26/98 BROWN NO DAMAGE REPORTED
0405 PM FREDERICK SD 70 MPH WIND GUST
06/26/98 BROWN
0405 PM COLUMBIA SD 70 MPH WIND GUST
06/26/98 BROWN
0425 PM COLUMBIA SD 0.88 INCH HAIL
06/26/98 BROWN
ENDSpecial weather statement, Jun 26, 4:40 PM CDT, 3 hours 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ABERDEEN SD 440 PM CDT FRI JUN 26 1998 SDZ016-262300- POTTER- INCLUDING THE CITY OF...GETTYSBURG 440 PM CDT FRI JUN 26 1998 ...A STRONG THUNDERSTORM WITH HEAVY RAIN AND SMALL HAIL MOVING IN FROM THE SOUTHWEST... THE GETTYSBURG AND SURROUNDING AREA IS EXPECTED TO EXPERIENCE A STRONG THUNDERSTORM WITH HEAVY RAIN...SMALL HAIL AND STRONG GUSTY WINDS TO OVER 40 MPH BY 445 PM CDT. TAKE SHELTER AS JTHIS STORM APPROACHES. MOHR
Special weather statement, Jun 26, 4:40 PM CDT, 3 hours 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ABERDEEN SD 440 PM CDT FRI JUN 26 1998 SDZ016-262300- POTTER- INCLUDING THE CITY OF...GETTYSBURG 440 PM CDT FRI JUN 26 1998 ...A STRONG THUNDERSTORM WITH HEAVY RAIN AND SMALL HAIL MOVING IN FROM THE SOUTHWEST... THE GETTYSBURG AND SURROUNDING AREA IS EXPECTED TO EXPERIENCE A STRONG THUNDERSTORM WITH HEAVY RAIN...SMALL HAIL AND STRONG GUSTY WINDS TO OVER 40 MPH BY 445 PM CDT. TAKE SHELTER AS JTHIS STORM APPROACHES. MOHR
Local storm report, Jun 26, 7:41 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ABERDEEN SD
741 PM CDT FRI JUN 26 1998
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0725 PM 2 N ROSLYN SD WIND DAMAGE
06/26/98 DAY TREE LIMBS DOWNED BY HIGH
WINDS
ENDThe office that day
Everything else NWS Aberdeen, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 7:19 PM CDT | Severe Thunderstorm Warning | ABR | Day | 51 min |
| Jun 26, 7:32 PM CDT | Severe Thunderstorm Warning | ABR | Clark | 48 min |
| Jun 26, 7:35 PM CDT | Severe Thunderstorm Warning | ABR | Stanley | 65 min |
| Jun 26, 7:46 PM CDT | Severe Thunderstorm Warning | ABR | Grant | 59 min |
| Jun 26, 7:59 PM CDT | Severe Thunderstorm Warning | ABR | Codington | 31 min |
| Jun 26, 8:03 PM CDT | Severe Thunderstorm Warning | ABR | Roberts | 32 min |
| Jun 26, 8:14 PM CDT | Severe Thunderstorm Warning | ABR | Deuel | 46 min |
| Jun 26, 8:22 PM CDT | Tornado Warning | ABR | Codington | 33 min |
| Jun 26, 8:30 PM CDT | Tornado Warning | ABR | Jones, Stanley | 50 min |
| Jun 26, 8:41 PM CDT | Tornado Warning | ABR | Lyman | 64 min |
| Jun 26, 8:48 PM CDT | Severe Thunderstorm Warning | ABR | Deuel, Grant | 47 min |
Nearby
Severe Thunderstorm Warnings in Minnesota, 1998Every severe thunderstorm warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.